Drug Discoveries & Therapeutics
Online ISSN : 1881-784X
Print ISSN : 1881-7831
Reviews
A review of complementary therapies for chemotherapy induced gastrointestinal mucositis
Raja A.H Kuchay
Author information
JOURNALS FREE ACCESS

Volume 10 (2016) Issue 6 Pages 292-299

Details
Download PDF (346K) Contact us
Abstract

Administration of chemotherapy often leads to gastrointestinal mucositis (GIM). GIM manifests as nausea, abdominal pain and diarrhoea in recipients of chemotherapy. GIM is a major complication occurring in approximately 80% of patients receiving 5-flurouracil treatment. These side-effects may become so severe that significant dose reductions are required, ultimately affecting treatment efficacy and patient survival. Complementary and alternative medicine (CAM) is a growing area of public interest. This review will provide an overview of current knowledge of complementary medicinal therapies for chemotherapy induced GIM. An understanding of this evolving literature is useful in discussing these therapies with patients who are considering using them.

Information related to the author
© 2016 International Research and Cooperation Association for Bio & Socio-Sciences Advancement
Previous article Next article

Recently visited articles
feedback
Top